Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 58, NWS Shreveport, LA

April 30, 2021Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Apr 30, 2021, 9:39 AM CDT for Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It took effect at May 1, 2021, 4:45 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2021, 9:39 AM CDT (14:39 UTC)
In effect from
May 1, 2021, 4:45 AM CDT
Expired
May 1, 2021, 10:52 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The river

Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 21.44 ft at May 1, 2021, 9:00 AM CDT.

actionminormoderate15202504/3005/0105/02
Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

312 
WGUS44 KSHV 301439
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
939 AM CDT Fri Apr 30 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following river in Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-011615-
/O.NEW.KSHV.FL.W.0058.210501T0945Z-210503T0701Z/
/DEKT2.1.ER.210501T0945Z.210501T1800Z.210502T1300Z.NO/
939 AM CDT Fri Apr 30 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Red River Near Dekalb.
* From late tonight to late Sunday night.
* At 9:00 AM CDT Friday the stage was 19.8 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The Red River is expected to rise above flood stage 
  late this Friday evening to a crest of 24.7 feet early Saturday 
  afternoon. It will then fall below flood stage Sunday morning.
* Impact...Minor overflow of low banks to develop, especially on the 
  Oklahoma side of the river.  Move livestock and equipment to 
  higher ground.  Expect bank erosion especially on the Texas side 
  of the river.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

08
2 follow-up statements
539 
WGUS84 KSHV 010135
FLSSHV

Flood Statement
National Weather Service Shreveport LA
835 PM CDT Fri Apr 30 2021

...The Flood Warning continues for the following rivers in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-020145-
/O.EXT.KSHV.FL.W.0058.210501T2116Z-210503T0448Z/
/DEKT2.1.ER.210501T2116Z.210502T0000Z.210502T1048Z.NO/
835 PM CDT Fri Apr 30 2021

...The Flood Warning is now in effect until late Sunday evening...

The Flood Warning continues for
  the Red River Near Dekalb.
* From Saturday afternoon to Sunday evening.
* At 7:00 PM CDT Friday the stage was 20.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow afternoon to a crest of 24.5 feet tomorrow evening. It 
  will then fall below flood stage early Sunday morning.
* Impact...At 24.5 feet, Flooding will continue to decrease along 
  the Red River, although bank erosion problems will continue.  
  Minor overflow of low banks will continue, especially on the 
  Oklahoma side of the river.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$
811 
WGUS84 KSHV 011552
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1052 AM CDT Sat May 1 2021

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

ARC081-OKC089-TXC037-387-011700-
/O.CAN.KSHV.FL.W.0058.210501T2116Z-210501T1552Z/
/DEKT2.1.ER.210501T2116Z.210502T0000Z.210502T1048Z.NO/
1052 AM CDT Sat May 1 2021

...The Flood Warning for the Red River Near Dekalb has been 
cancelled...

The Flood Warning is cancelled for
  the Red River Near Dekalb.
* At 9:00 AM CDT Saturday the stage was 21.4 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 22.8 feet 
  tomorrow morning.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

10

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:36 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 30, 6:36 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
636 AM CDT Fri Apr 30 2021

.AVIATION...

Convection continues generally along and s of a KLFK to KSHV to
KMLU line early this morning. This should primarily only affect
these terminals through mid morning, although it can't be ruled
out later this morning at KTYR/KGGG. Heaviest convection is fcst
to remain confined to KLFK. We should see convection begin to wind
down prior to 18Z, with most sites seeing some improvement to VFR to
ongoing MVFR/IFR flight categories during the afternoon.
Otherwise, expect nely to ely winds to continue through the pd,
with speeds increasing during the daylight hours to around 8-13
kts. /12/

&&

.PREV DISCUSSION... /issued 131 AM CDT Fri Apr 30 2021/

SHORT TERM.../Today through Saturday/

Convection continues along a residual boundary draped across our
srn areas. This will be the primary concern for the short-term pd,
as potential for training of storms along this boundary over the
next several hours presents a threat for localized flash
flooding. Current one-hour rain rates across Deep E TX are
running as high as 2-3 inches/hr, and this is toeing closely to
the latest one- hour flash flood guidance. Considered a Flash
Flood Watch for Deep E TX and far W Central LA, but in the end
have opted to just handle with warnings/advisories as needed due
to the relatively short expected duration of this event. Latest
hi-res output is in good agreement that the ongoing convection
will begin to shift swd and lose intensity towards daybreak.

Upper low to continue to hold steady across the Big Bend Region of
TX/nrn Mexico, as Thursday's trof continues to depart to the e.
This should give us a bit of a break in precip during the
afternoon today and continue through much, if not all of Saturday.
Temps today likely to run on the cool side with lingering
convection and low clouds limiting us to the low to mid 70s. With
less convection around and possibly even some peeks of sunshine
Saturday, temps will likely end up warmer, toping out in the mid
to upper 70s. /12/

LONG TERM.../Saturday Night through Thursday Night/

A very active and unsettled weather pattern is expected to continue
through the long-term period. By Saturday night, the closed upper
level low which had been essentially cut off from the prevailing
flow, will finally begin to lift NE across the Big Bend Region into
central Texas with showers and thunderstorms expanding in coverage
and intensity across our region through Sunday before the convection
gradually begins to taper off from SW to NE along the ejecting upper
trough on Sunday night. The main concern with additional convection
over the weekend will be the threat of more rainfall on top of what
has been observed over the past few days, especially in Deep East
Texas this morning. For now, it appears that the weekend rainfall
should average around an inch with some isolated higher amounts
possible.

As we move into early next week, warm air advection will resume on
Monday as high temperatures are expected to be in the upper 80s to
near 90 degrees in advance of our next major weather disturbance.
This next upper trough will be accompanied by a cold front which
will begin to advance into our region on Monday night through the
day on Tuesday. Due to the very warm air mass in place ahead of it,
the threat of severe weather appear likely with damaging winds the
most likely threat given the expected upscale growth of storms along
an intensifying squall line. However, all modes of severe weather
will be in play in addition to the threat of heavy rainfall once
again as another 1-2 inches could fall from late Monday night on
through Tuesday evening. Isolated higher amounts closer to 3 inches
may be possible.

Beyond Tuesday night, we will begin to see some gradual improvement
through the remainder of the week although another weak shortwave
may bring another chance of showers and thunderstorms by Thursday.
However, this disturbance looks to be a quick mover with little if
any concerns at the moment. Temperatures will return closer to our
seasonal averages behind Tuesday's cold front with highs in the mid
70s to lower 80s and lows in the mid 50s to lower 60s. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  61  76  65 /  60  20  40  70
MLU  73  60  78  64 /  60  10  20  60
DEQ  76  56  76  61 /  20  10  30  70
TXK  74  61  76  64 /  40  10  30  70
ELD  74  57  78  61 /  40  10  20  60
TYR  72  62  75  65 /  60  30  60  80
GGG  70  60  75  63 /  60  20  50  80
LFK  74  63  76  65 /  90  30  50  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/19
Hazardous weather outlook, Apr 30, 6:37 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
637 AM CDT Fri Apr 30 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
637 AM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be possible today through tonight,
primarily along and south of the Interstate 30 corridor. While a
few storms may be strong at times, no organized threat of severe
weather is anticipated at this time. Otherwise, expect periods of
heavy rainfall with the strongest storms which should remain along
and south of Interstate 20.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

The threat of thunderstorms will continue through the weekend as
an upper level storm system shifts across the region. Once again,
the severe threat will remain very low with this weekend's system.
However, thunderstorms will return once again by late Monday night
through Tuesday with an increasing threat of severe thunderstorms
along and ahead of a cold front. Damaging winds appear to be the
most likely threat, but all modes of severe weather will be in
play. In addition, heavy rainfall may pose a flash flood threat.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through this
weekend.

19

In the hours before

Local storm report, Apr 30, 4:54 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 AM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      6 ESE NACOGDOCHES       31.57N 94.57W
04/30/2021                   NACOGDOCHES        TX   LAW ENFORCEMENT

            WATER COVERING THE ROAD ALONG HWY 21 AT
            COUNTY ROAD 508.

&&

19
Local storm report, Apr 30, 4:58 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 AM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      9 SW NACOGDOCHES        31.53N 94.77W
04/30/2021                   NACOGDOCHES        TX   LAW ENFORCEMENT

            WATER COVERING BOTH LANES ALONG HWY 7 AT THE
            INTERSECTION OF FM 2782.

&&

19
Local storm report, Apr 30, 5:01 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 AM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      5 WSW NACOGDOCHES       31.58N 94.72W
04/30/2021                   NACOGDOCHES        TX   LAW ENFORCEMENT

            WATER COVERING THE ROAD ALONG COUNTY ROAD
            715 AT FM 225.

&&

19
Local storm report, Apr 30, 5:05 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 AM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      4 SSW NACOGDOCHES       31.56N 94.68W
04/30/2021                   NACOGDOCHES        TX   LAW ENFORCEMENT

            HWY 59 SOUTH FLOODED AT THE INTERSECTION OF
            COUNTY ROAD 522.

&&

19
Local storm report, Apr 30, 5:09 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      8 NNW CHIRENO           31.61N 94.39W
04/30/2021                   NACOGDOCHES        TX   LAW ENFORCEMENT

            FM 95 FLOODED AT POLLY BRANCH.

&&

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:15 PM CDTSpecial Weather StatementSHVShelby45 min
Apr 30, 12:04 AM CDTSpecial Weather StatementSHVShelby41 min
Apr 30, 12:39 AM CDTSpecial Weather StatementSHVShelby51 min
Apr 30, 1:24 AM CDTSpecial Weather StatementSHVSabine51 min
Apr 30, 3:28 AM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby3 hr
Apr 30, 4:11 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine, Shelby3 hr
Apr 30, 5:10 AM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby46 days
Apr 30, 5:12 AM CDTRiver Flood WarningSHVSabine, San Augustine40 hr
Apr 30, 5:14 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler51 days
Apr 30, 6:22 AM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine113 min
Apr 30, 7:18 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity13 hr

Nearby

River Flood Warnings in Texas, 2021River Flood Warnings in Arkansas, 2021River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.